U.S. doctors online nowAsk doctors free
GB
A 53-year-old female asked about a 56-year-old male:

why does my 56 yr old husband have blood in his urine and uti's after he drinks alcohol? if he has a small whiskey it causes this to happen. why?

2 doctor answers2 doctors weighed in
Dr. James Lin
A Verified Doctoranswered
A US doctor answeredLearn more
Be evaluated ....: Seeing gross bloody urine in a 56-yr man requires a timely evaluation with imaging study for urinary tract and cystourethroscopy so to make sure of no bladder tumors although UTI may cause bloody urine at times. To help such timely care, bring the info on the onset, degree, duration, interval, & progress of symptoms to Doc for analysis, physicals, tests as needed so to deduce accurate Dx for Rx...
Dr. Catherine Spratt turner
Family Medicine 33 years experience
Alcohol and cystitis: Alcohol is a common cause of cystitis which means an inflammation in the lining of the bladder. When the bladder becomes inflamed it can cause some bleeding. This maybe why your husband has blood when he drinks alcohol.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 42-year-old member asked:

Would mitral regurgitation cuase someone to have a decreased red blood count, and would a blood transfusion help the case?

1 doctor answer3 doctors weighed in
Dr. Brian Mott
Thoracic Surgery 29 years experience
It could: Severe mr with turbulent flow can cause hemolysis of rbcs. Although a transfusion will top you off it won't solve the underlying problem.
A 27-year-old member asked:

I got epidydmo orchitis and took antibiotics for almost one month. But pain still there. Blood tests and ultrsound and urinetest are good.?

1 doctor answer2 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Still healing?: If the epididymitis was cleared by the antibiotic, the symptoms should have remitted by now. Possibly there is residual cord inflammation leading to persistent pain. You didn't mention if the physical exam was normal or not. Please see your doctor for an actual examination again, or consult a urologist to see what's going on.
United Kingdom (Great Britain)
A 31-year-old female asked:

Hi im on trimethrprim for a bladder infection, been on them 4 days and have 2 tablets at 200mg a day, can u get side affects even after 4 days?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Yes: Many side effects possible. Rash and GI upset and diarrhea are common.
Evanston, IL
A 69-year-old female asked:

My urine test showed nitrates and leucocytes, but the culture was normal. I'm still very uncomfortable. Should I keep taking antibiotics ?

1 doctor answer3 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Treat it: Symptoms of urgency, frequency and burning with the urinary nitrites and leukocytes should be treated. Such infections sometimes do not yield a culture because the specimen was taken after you took the antibiotics or specimen was not collected or transported properly. Symptomatic urinary tract infection should be treated.
A member asked:

Period is 4wks late..Iv had pregnancy symptoms but neg blood&urine. Could it still be pregnancy? Waist increased 1inch since last week.

1 doctor answer2 doctors weighed in
Dr. Adam Newman
Obstetrics and Gynecology 29 years experience
Unlikely: If all testing negative, i doubt it. You may have simply not ovulated last cycle and that is why you are so late. Are your periods normally regular? Check with your obgyn and good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 18, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.